Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 104, NWS Corpus Christi, TX

June 2, 2016Nueces County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 2, 2016, 3:33 PM CDT for Nueces County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2016, 3:33 PM CDT (20:33 UTC)
Expired
Jun 2, 2016, 4:00 PM CDT
In force
27 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2016-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1411 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2016-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1411 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:16 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 2, 1:16 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
116 PM CDT THU JUN 2 2016

.DISCUSSION...Updated for the 18Z Aviation Discussion.

Updated grids cutting back POPs for this afternoon/evening from
stabilization in wake after the morning system. However, from 12Z
KCRP sounding, a saturated column, little to no cap, and a
convective temperature in the low 80s will aide in isolated to
scattered showers this afternoon, especially across the Coastal
Bend.

&&

.AVIATION...Isolated SHRA activity will be possible this AFTN
along the Coastal Plains from CRP-ALI-VCT...but especially ares
from CRP-ALI and southward. Overall dry midlevel conditions out
west toward LRD should hinder any development through the AFTN.
Expecting redevelopment late tonight with the next upper shortwave
to reintroduce activity by 09Z. Exception again remains with LRD
where activity may be more isolated in nature. Winds will
generally be light and varying.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  69  86  71  83  /  40  40  50  40  60
Victoria          83  68  84  68  83  /  40  50  60  40  60
Laredo            87  70  87  71  86  /  40  20  20  20  60
Alice             86  69  88  69  82  /  40  30  40  30  60
Rockport          84  71  85  73  82  /  50  50  60  40  60
Cotulla           85  67  86  68  83  /  30  30  30  20  60
Kingsville        86  69  87  70  84  /  40  40  40  40  60
Navy Corpus       84  73  85  74  82  /  50  40  50  40  60

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
     Refugio...San Patricio...Victoria...Webb.

GM...None.

&&

CB/85...AVIATION
Hazardous weather outlook, Jun 2, 5:05 AM CDT, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT THU JUN 2 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
505 AM CDT THU JUN 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR ALL OF SOUTH
TEXAS...AS AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL CAN BE EXPECTED
BEYOND WHAT HAS BEEN RECEIVED OVER THE LAST COUPLE OF DAYS.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS COULD
BE STRONG PRODUCING HAIL LESS THAN 1 INCH AND WINDS 50 MPH OR
LESS. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED
OUT...HOWEVER SCATTERED SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH
SUNDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. A
FEW STRONG STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER REQUESTS
FOR HEAVY RAINFALL...FLOODING OR HAIL AND WIND REPORTS MAY BE
ASKED.

GW/PZ

In the hours before

Local storm report, Jun 2, 10:40 AM CDT, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       8 NNW LAREDO            27.64N 99.54W
06/02/2016  M4.73 INCH       WEBB               TX   COCORAHS

            OVERNIGHT RAINFALL TOTAL.

&&

HART
Local storm report, Jun 2, 12:08 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1208 PM CDT THU JUN 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          1 SSE KINGSVILLE        27.49N 97.85W
05/31/2016                   KLEBERG            TX   NWS STORM SURVEY

            NWS STORM SURVEY TEAM IDENTIFIED A SECOND TORNADO TRACK
            IN KINGSVILLE FROM THE STORMS ON MAY 31. AN EF-1 TORNADO
            TOUCHED DOWN AT THE CORNER OF BRAHMA BLVD AND E GENERAL
            CAVAZOS BLVD TRAVELING NW ACROSS BUSINESS 77 NEAR OTIS
            AVE BEFORE LIFTING. WINDOWS WERE BROKEN AND SHINGLES WERE
            BLOWN OFF THE ROOF OF AN APPARTMENT COMPLEX. A PORTION OF
            A ROOF WAS BLOWN OFF A HOME AND NUMEROUS LARGE TREES AND
            POWERPOLES WERE SNAPPED. THE TORNADO PATH WAS 1 MILE IN
            LENGTH AND 200 YARDS WIDE.

0715 PM     TORNADO          3 SW RICARDO            27.38N 97.88W
05/31/2016                   KLEBERG            TX   TRAINED SPOTTER

            AN EF-0 TORNADO TOUCHED DOWN IN AN OPEN FIELD SOUTHWEST
            OF RICARDO. THE TORNADO WAS CAPTURED IN A PHOTO BY A
            TRAINED SPOTTER. THE LOCATION WAS ESTIMATED BASED ON
            RADAR.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:41 PM CDTSpecial Weather StatementCRPWebb64 min
Jun 1, 11:53 PM CDTFlash Flood WarningCRPWebb3 hr
Jun 2, 12:55 AM CDTAreal Flood AdvisoryCRPDuval, Webb3 hr
Jun 2, 1:54 AM CDTAreal Flood AdvisoryCRPLa Salle, Live Oak, McMullen3 hr
Jun 2, 2:27 AM CDTSpecial Weather StatementCRPLa Salle48 min
Jun 2, 6:50 AM CDTAreal Flood AdvisoryCRPCalhoun3 hr
Jun 2, 3:49 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jun 2, 4:06 PM CDTSpecial Weather StatementCRPNueces24 min
Jun 2, 4:34 PM CDTSpecial Marine WarningCRP26 min
Jun 2, 4:38 PM CDTSpecial Weather StatementCRPSan Patricio37 min
Jun 2, 5:00 PM CDTSpecial Weather StatementCRPSan Patricio30 min
Jun 2, 5:11 PM CDTAreal Flood AdvisoryCRPAransas, Nueces, Refugio, San Patricio3 hr
Jun 2, 5:21 PM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio39 min
Jun 2, 5:33 PM CDTSpecial Marine WarningCRP27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.